The $\mathbb{R}$-Local Homotopy Theory of Smooth Spaces

Research output: Contribution to journalArticlepeer-review

25 Downloads (Pure)


Simplicial presheaves on cartesian spaces provide a general notion of smooth spaces. There is a corresponding smooth version of the singular complex functor, which maps smooth spaces to simplicial sets. We consider the localisation of the (projective or injective) model category of smooth spaces at the morphisms which become weak equivalences under the singular complex functor. We prove that this localisation agrees with a motivic-style $\mathbb{R}$-localisation of the model category of smooth spaces. Further, we exhibit the singular complex functor for smooth spaces as one of several Quillen equivalences between model categories for spaces and the above $\mathbb{R}$-local model category of smooth spaces. In the process, we show that the singular complex functor agrees with the homotopy colimit functor up to a natural zig-zag of weak equivalences. We provide a functorial fibrant replacement in the $\mathbb{R}$-local model category of smooth spaces and use this to compute mapping spaces in terms of singular complexes. Finally, we explain the relation of our fibrant replacement to the concordance sheaf construction introduced recently by Berwick-Evans, Boavida de Brito and Pavlov.
Original languageEnglish
Pages (from-to)593-650
JournalJournal of Homotopy and Related Structures (JHRS)
Issue number4
Publication statusPublished - 12 Jul 2020


  • math.AT
  • math.AG
  • math.GT


Dive into the research topics of 'The $\mathbb{R}$-Local Homotopy Theory of Smooth Spaces'. Together they form a unique fingerprint.

Cite this